- Professor of Mathematics
Tuesday and Thursday 3:00-4:00pm
Fields of work: Pure and applied mathematics, physics and biology. Specific areas: Differential equations, integrable systems, acoustic and electromagnetic scattering (especially transmission anomalies and resonances), photonic crystals, exciton polaritons and recently micromagnetics.
Invited as one of the three Abel lecturers in the award of the Abel Prize to Peter Lax, The Norwegian Academy of Science and Letters, Oslo, Norway, May 2005
Georgieva, A, Kriecherbauer, T, and Venakides, S. "1:2 resonance mediated second harmonic generation in a 1-D nonlinear discrete periodic medium." SIAM Journal on Applied Mathematics 61.5 (2001): 1802-1815. Full Text
Tovbis, A, and Venakides, S. "The eigenvalue problem for the focusing nonlinear Schrödinger equation: New solvable cases." Physica D: Nonlinear Phenomena 146.1-4 (2000): 150-164. Full Text
Venakides, S, Haider, MA, and Papanicolaou, V. "Boundary integral calculations of two-dimensional electromagnetic scattering by photonic crystal Fabry-Perot structures." SIAM Journal on Applied Mathematics 60.5 (2000): 1686-1706.
VENAKIDES, S. "Boundary integral calculations of two-dimensional electromagnetic scattering by photonic crystal Fabri-Peror structures." SIAM J. Appl. Math. 60 (2000): 1686-1706. Full Text
Cheng, P-J, Venakides, S, and Zhou, X. "Long-time asymptotics for the pure radiation solution of the sine-Gordon equation." Communications in Partial Differential Equations 24.7-8 (1999): 1195-1262.
Filip, A-M, and Venakides, S. "Existence and modulation of traveling waves in particle chains." Communications on Pure and Applied Mathematics 52.6 (1999): 693-735.
Beaky, MM, Burk, JB, Everitt, HO, Haider, MA, and Venakides, S. "Two-dimensional photonic crystal fabry-perot resonators with lossy dielectrics." IEEE Transactions on Microwave Theory and Techniques 47.11 (1999): 2085-2091. Full Text
Deift, P, Kriecherbauer, T, Mclaughlin, KTR, Venakides, S, and Zhou, X. "Strong asymptotics of orthogonal polynomials with respect to exponential weights." Communications on Pure and Applied Mathematics 52.12 (January 1, 1999): 1491-1552. Full Text
Deift, P, Kriecherbauer, T, McLaughlin, KT-R, Venakides, S, and Zhou, X. "Uniform asymptotics for polynomials orthogonal with respect to varying exponential weights and applications to universality questions in random matrix theory." Communications on Pure and Applied Mathematics 52.11 (1999): 1335-1425.